MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TE4043A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Type of investigation: code b22: results pending completion of investigation.Investigation findings: code c21: results pending completion of investigation.Investigation conclusions: d16: conclusion not yet available.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient was treated for a zone 2 thoracic aortic dissection.The physician implanted a gore® tag® thoracic branch endoprosthesis aortic component tac084020a, two gore® tag® thoracic branch endoprostheses side branches, (tsb081506a), and a gore® tag® thoracic branch endoprosthesis aortic extender te4043a.The patient tolerated the procedure.On a follow up visit, imaging revealed a dissection proximal to the te4043a.The physician believes the damage is too extensive for endovascular repair, and is planning an open conversion.Images were returned for evaluation.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, and h3 h3: the device was not returned to gore for direct analysis.However, images were provided.According to the imaging evaluation: the imaging evaluation performed by a clinical imaging specialist showed the following: four time-points available for evaluation: pre-implantation abd/pelvis cta dated (b)(6) 2023, pre-implantation chest cta dated (b)(6) 2023, post-implantation chest/abd cta dated (b)(6) 2024, and post-implantation chest cta dated (b)(6) 2024.Pre-implantation abd/pelvis cta dated (b)(6) 2023 show there to be imh vs.Thrombus in the distal descending thoracic aorta (dta).An aortic tear cannot be identified on this time-point or else a false lumen would also be a possibility that the blue mask is representing.The pre-implantation chest cta dated (b)(6) 2023 shows the same ¿grainy¿ appearing thrombus vs.Imh in the dta.Aortic diameter at the level of the distal lsa border appears to be 40.8mm.Aortic diameter 1cm distal to the lsa appears to be 45.5mm.Aortic diameter 2cm distal to the lsa appears to be ~53mm.Post-implantation cta dated (b)(6) 2024 shows blue masking in the ascending thoracic aorta (ata).Radiopaque markers on the images show 2 ctag devices and one aortic extender are implanted.Post-implantation cta dated (b)(6) 2024 shows the same blue masking in the ata represents false lumen.On this image set, an aortic tear can be identified in the ata.The tear is ~3.2cm proximal to the brachiocephalic artery, by outer curve length.
 
Additional Manufacturer Narrative
Investigation findings: code c21 updated to code c19.A review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: investigation conclusions: code d16 updated to d15 and d12: according to the gore® tag® thoracic endoprosthesis instructions for use (ifu) complications associated with the use of the may include but are not limited to: dissection, perforation, or rupture of the aortic vessel and/or surrounding vasculature.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kathryn irwin
1505 n. fourth street
flagstaff, AZ 86001
9285263030
MDR Report Key19188321
Report Number2017233-2024-04872
Device Sequence Number7694231
Product Code MIH
UDI-Device Identifier00733132654338
UDI-Public00733132654338
Combination Product (Y/N)N
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Catalogue NumberTE4043A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/24/2024
05/24/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/24/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale